Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Ultrasound shows thickened uterine lining. Taking depo provera and estrogen. Could this mean cancer?

Hi, I had an ultrasound today showing my uterine lining is thickened (16.9). I am 27 and have a tentative diagnosis of endometreosis, although I am refusing the laproscopic surgery right now to give a definite diagnosis. I am on depo prevera and estrogen 1/30?? I am taking the additional estrogen because of continous bleeding , sometimes with clots. I m really concerned about this thickened lining because my materal grandmother had uteran cancer (dx at age 34) and now my mom(52) is also having issues with thickened lining with unknown etiology. My OBGYN office was closed after my ultrasound and I m really worried! Could this mean cancer? Should I be concerned? Will I require a D and C since I am already on so many hormones?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Thanks for your query.

Normal endometrial thickness is 4-10mm in reproductive age group.

Endometrial thickness increases slightly if you are on estrogen but not as high as 16.9mm.

Cause of increased endometrial thickness could be endometrial hyperplasia. It could be typical or atypical type.

I suggest you to get a hysteroscopic biopsy done for definitive diagnosis.

Treatment depends on the diagnosis.

Hope this helps.


Dr Farha
Answered: Sun, 17 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor